Saturday, May 6, 2017

Chapter 4: Pemphigus Vulgaris Strikes Back!

November 3 2011:  By now the IVIG (Introvenous immune globulin) should have fully deployed its armies of immune globulins or antibodies.  The goal of administering IVIG is to stop the immune system from producing autoantibodies and to bind the rogue autoantibodies to remove them from circulation...  I like the plan.... so that is the goal..... But somehow.... Not sure if that worked in my case!   All we know is that some 7-8 days after I had it....  I started experiencing blisters on my body!   Huh? What?  I am on super high Prednisone.... how can I get skin blisters? (which i have seen pictures on the net -- Not fun stuff)

Okay.... so I am now experiencing tiny 1/8th of a penny size blisters all over my neck, nose, back and on my legs..... okay fine it was all over.   My Pemphigus Vulgaris just made a come back!  Unbelievable.... and I headed again for the Emergency Room at UCIrvine Medical Center.  After a high dosage of methyl prednisolone of 250mg (yes it was), I started feeling a little better and was out of ER after 6 hours.

Unfortunately, my medication mis-management (in my opinion) caused a major relapse one week before Thanksgiving.   My lesions were all over the place - I was unable to open my eyes, my mouth, my neck and my face was full of lesions.  But worst of all, it was inside my throat, my eyes, my nose and my anal area and going to the bathroom was like someone shoving a screwdriver up my butt and then twisting it (sorry for the graphical description but that's how bad it was).  I would wake up at 3 am trying to go poop and would scream and all my three kids who were under 10 would wake up and be so scared.  I can still see their faces and it makes me sad that they had to see me that way.

Yup... you guessed it ... off I went to UC Irvine Medical Center...






No comments:

Post a Comment